| Model Number |
105-5095-000 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
09/18/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the apollo broke at the detachment zone as the doctor went up to the m3 segment during a pre-op embo of an occipital arteriovenous malformation (avm).He noticed the catheter had detached after doing his micro run through the catheter.The apollo catheter broke off before tip.There was no friction or difficulty during injection.There was no force applied during delivery or removal.The catheter tip was not entrapped or stuck.There was no vasospasm.The catheter was not stuck inside the guide catheter.There was no surgical or medicinal intervention required.The distal portion was broken.Multiple pedicles were embolized after this event.Patient was scheduled for resection the next day and no subsequent issues were reported.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for pre-op embo for brain avm.The access vessel was the right middle cerebral artery (mca).It was noted the patient's vessel tortuosity was severe.Ancillary devices include a 6fr fubuki xf sheath (fbkx-8s80dy) lot # 220709c421 sheath, navien 058 115cm rfx058-115-08 lot # b497568 guide catheter, asahi chikai.010 ain-ckx-10-200-r (lot # 210517a25a) guidewire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that there was no resistance when the apollo was being advanced and no onyx had been used yet.There was no note of vessel calcification.There was no kink/damage noticed on any of the devices.
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5).As found condition: the apollo micro catheter was returned for analysis within a shipping box and within a resealable plastic biohazard pouch.No other ancillary devices were returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the apollo hub.The detachable tip was already detached and not returned for analysis.The ldpe coupling tube was found flattened.The distal micro catheter was found damaged under the ldpe (near the flattened section).Testing/analysis: the apollo usable length was measured to be ~170.0cm (not including the detachable tip).Usable length specification and detachable tip length could not be confirmed.The ldpe coupling tube overlap length was measured to be ~ 1.3mm which is within specification (specifications: 1.0mm - 2.5mm).Conclusion: based on the device analysis and reported information, the apollo micro catheter was confirmed to have ¿tip premature detachment¿ and ¿catheter separation/break¿, however, the cause could not be determined.Customer reported device were prepared per ifu, no friction/difficulty during procedure, no force applied, tip was not entrapped, no vasospasm, no vessel calcification, and no kink/damage were noticed on any other devices; which ruled out many of the potential causes.Customer reported vessel tortuosity as severe, which could have contributed towards the failure.As the detachable tip was not returned for analysis, any contribution of the detachable tip towards the failure could not be assessed.The 6fr fubuki xf sheath, navien 058 115cm guide catheter, asahi chikai.010 guidewire were not returned for analysis, therefore, any contribution of these ancillary devices towards the failure could not be determined.These ancillary devices are compatible for use with the apollo micro catheter.A dhr review will be performed t o check for tensile testing.The device history record of the reported apollo catheter lot number (b558625) has been reviewed.The review of device history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.